MAUDE Adverse Event Report: ARTHREX, INC. MINI TIGHTROPE FT; WASHER, BOLT NUT

ARTHREX, INC. MINI TIGHTROPE FT; WASHER, BOLT NUT
Catalog Number AR-8921DS
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.This type of event is typically caused by not inserting the implant co-axial to the pilot hole, prying/leveraging the driver while the implant is still loaded and/or improper bone prep.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device requested but not yet received.
 
Event or Problem Description
It was reported that during a lis franc dislocation repair procedure, the surgeon placed a regular tightrope for initial fixation with no issues, however, when he went to apply the mini tightrope ft, the screwdriver felt as if it was getting weak or the anchor was stripping.The surgeon pulled the anchor out and re-inserted when the tip of the driver broke-off into the screw.The tip of the driver was left inside of the screw to avoid a 2nd incision and possible harm to the patient.The tip of the driver is clearly visible on the patient's x-ray.The tightrope mechanism was still intact.The button was slid down to the bone and reduction was achieved to complete the case.Final x-rays showed the dislocation had been reduced.Patient is a (b)(6) y/o male.
 
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Device history record review revealed nothing relevant to this event.Complaint confirmed.The device met all material specifications as received.The evaluation revealed a torsional break on the tip of the driver.This type of event is typically caused when excessive force is being applied on the device during use and/or over-torquing when the screw is already seated.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a lis franc dislocation repair procedure, the surgeon placed a regular tightrope for initial fixation with no issues, however, when he went to apply the mini tightrope ft, the screwdriver felt as if it was getting weak or the anchor was stripping.The surgeon pulled the anchor out and re-inserted when the tip of the driver broke-off into the screw.The tip of the driver was left inside of the screw to avoid a 2nd incision and possible harm to the patient.The tip of the driver is clearly visible on the patient's x-ray.The tightrope mechanism was still intact.The button was slid down to the bone and reduction was achieved to complete the case.Final x-rays showed the dislocation had been reduced.Patient is a (b)(6) male.

Brand Name
MINI TIGHTROPE FT
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6048636
Report Number1220246-2016-00435
Device Sequence Number813812
Product Code HTN
UDI-Device Identifier00888867048850
UDI-Public00888867048850
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2016
Device Catalogue NumberAR-8921DS
Device Lot Number1192074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/21/2016
Supplement Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 YR